Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Alterations can remove singularities


Author: Frans Oort
Journal: Bull. Amer. Math. Soc. 35 (1998), 319-331
MSC (1991): Primary 14E15, 14H10
DOI: https://doi.org/10.1090/S0273-0979-98-00764-2
MathSciNet review: 1638306
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This note is a review of: A. J. de Jong - Smoothness, semi-stability and alterations. Manuscript 1995, 39 pp.: Publications Mathématiques I.H.E.S. 83, 1996, pp. 51-93.


References [Enhancements On Off] (What's this?)

  • 1. S. Abhyankar - Resolution of singularities of arithmetic surfaces, Arithm. Algebr. Geom. (Ed. O. F. G. Schilling) (Proc. Conf. Arithm. Algebr. Geom. at Purdue, 1963), Harper & Row, 1965, pp. 111 - 152. MR 34:171
  • 2. S. Abhyankar - Local uniformization of algebraic surfaces over ground fields of characteristic $p \not = 0$, Ann. Math. 63 (1956), 491 - 526. MR 17:1134d
  • 3. D. Abramovich & A. J. de Jong - Smoothness, semistability, and toroidal geometry, J. Algebraic Geom. 6 (1997), 789-801. CMP 98:05
  • 4. D. Abramovich & F. Oort - Alterations and resolution of singularities. Notes: Working week on resolution of singularities. September 1997, Obergurgl, Austria. To be published in the proceedings of that conference.
  • 5. P. Berthelot - Altérations de variétés algébriques [d'après A. J. de Jong], Sém. Bourbaki 1995-96, Exp. 815. CMP 98:01
  • 6. E. Bierstone & P. D. Milman - Canonical desingularization in characteristic zero by blowing up the maximal strata of a local invariant, Invent. Math. 128 (1997), 207 - 302. MR 98e:14010
  • 7. F. Bogomolov & T. Pantev - Weak Hironaka theorem, Math. Res. Lett. 3 (1996), 299-307. MR 97e:14024
  • 8. J-L. Brylinski, Propriétés de ramification à l'infini du groupe modulaire de Teichmüller, Ann. Sci. École Norm. Sup. (4) 12 (1979), 295-333. MR 81f:14014
  • 9. P. Deligne, Le lemme de Gabber, In: Sém. sur les pinceaux arithmétiques: la conjecture de Mordell (Ed. L.. Szpiro). Astérisque 127 (1985), 131-150. CMP 17:17
  • 10. P. Deligne & D. Mumford - The irreducibility of the space of curves of given genus, Publ. IHES, No. 36 (1969) (Volume dédié au Professor Oscar Zariski à l'occasion de son 70$^e$ anniversaire), pp. 75 - 109. MR 41:6850
  • 11. B. van Geemen and F. Oort, A compactification of a fine moduli space of curves, University of Utrecht, Preprint 301, 1983. To be published in the Proceedings of Resolutions of Singularities, September 1997, Obergurgl, Austria.
  • 12. R. Hartshorne - Algebraic geometry, Grad. Texts Math. 52, Springer - Verlag, 1977. MR 57:3116
  • 13. H. Hironaka - Resolution of singularities of an algebraic variety over a field of characteristic zero: I, II, Ann. of Math. 79 (1964), 109-326. MR 33:7333
  • [pre-13] A. J. de Jong - Smoothness, semi-stability and alterations, Preprint 916, Utrecht, June 1995, 32 pp.
  • 14. A. J. de Jong - Smoothness, semi-stability and alterations, Manuscript 1995, 39 pp.: Publications Mathématiques I.H.E.S. 83, 1996, pp. 51-93. MR 98e:14011
  • 15. A. J. de Jong - Families of curves and alterations, Ann. Inst. Fourier (Grenoble) 47 (1997), 599-621. MR 98f:14019
  • 16. A. J. de Jong & F. Oort - On extending families of curves, Journ. Algebr. Geom. 6 (1997), 545 - 562. CMP 98:05
  • 17. F. F. Knudsen - The projectivity of the moduli space of stable curves, II: the stacks $M_{g,n}$, Math. Scand. 52 (1983), 161-199. MR 85d:14038a
  • 18. S. Lang - Introduction to algebraic geometry, Wiley, Intersc. Tr. 5, 1958. MR 20:7021
  • 19. J. Lipman - Introduction to resolutions of singularities, Proceed. Sympos. Pure Mat. 29, 1975 (The Arcata Volume), 187 - 230. MR 52:10730
  • 20. M. Mostafa, Die Singularitäten de Modulmannigfaltigkeiten $\overline{M}_g(n)$ der stabilen Kurven vom Geslecht $g \geq 2$ mit $n$-Teilungspunkstruktur, Journ. reine angew. Math. (Crelle), 343 (1983), 81-98.
  • 21. D. Mumford - The red book of varieties and schemes, Lect. Notes Math. 1358, Springer - Verlag 1988. MR 89k:14001
  • 22. M. Raynaud & L. Gruson - Critères de platitude et de projectivité, Technique de ``platification" d'un module, Invent. Math. 13 (1971), 1-89. MR 46:7219
  • 23. I. R. Shafarevich - Basic algebraic geometry, Vol. 1, 2. Second edition, Springer - Verlag, 1994. MR 95m:14001; MR 95m:14002
  • 24. M. Spivakovsky - Resolution of singularities I: Local Uniformization, Manuscript, September 1996, 96 pp.
  • 25. O. Villamayor - Constructiveness of Hironaka's resolution, Ann. Scient. Ec. Norm. Sup., 4$^e$ Ser. 22 (1989), 1 - 32. MR 90b:14014
  • 26. A. Weil - Foundations of algebraic geometry, AMS Colloq. Publ. 29, 1946. MR 9:303c
  • 27. O. Zariski - The reduction of the singularities of an algebraic surface, Ann. Mat. 40 (1939), 639 - 689. MR 1:26d
  • 28. O. Zariski - Local uniformization on algebraic varieties, Ann. Math. 41 (1940), 852 - 860. MR 2:124a
  • 29. O. Zariski - Reduction of the singularities of algebraic three dimensional varieties, Ann. Math. 45 (1944), 472 - 542. MR 6:102f

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1991): 14E15, 14H10

Retrieve articles in all journals with MSC (1991): 14E15, 14H10


Additional Information

Frans Oort
Affiliation: Mathematisch Instituut, Budapestlaan 6, NL - 3508 TA Utrecht, The Netherlands
Email: oort@math.uu.nl

DOI: https://doi.org/10.1090/S0273-0979-98-00764-2
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society